Alert archive / Idaho / Red Flag Warnings in 2015
Red Flag Warning 1, NWS Pocatello, ID
NWS Pocatello, ID issued this red flag warning at Aug 2, 2015, 1:45 PM MDT for 9 counties in Idaho. It took effect at Aug 3, 2015, 9:00 AM MDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 2, 2015, 1:45 PM MDT (19:45 UTC)
- In effect from
- Aug 3, 2015, 9:00 AM MDT
- Expired
- Aug 3, 2015, 7:38 PM MDT
- In force
- 11 hr
- Issued by
- NWS Pocatello, ID
Counties Bannock County, ID, Bear Lake County, ID, Bonneville County, ID, Caribou County, ID, Cassia County, ID, Franklin County, ID, Oneida County, ID, Power County, ID, Twin Falls County, ID
The radar
The Pocatello radar (KSFX), 66 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 7.8 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3520 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
316 WWUS85 KPIH 021945 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 145 PM MDT SUN AUG 2 2015 ...RED FLAG WARNING FOR THUNDERSTORMS AND GUSTY WINDS MONDAY MORNING THROUGH EVENING FOR SOUTHEAST IDAHO FIRE WEATHER ZONES 427 AND BELOW 5000FT IN ZONE 413... IDZ427-032100- /O.UPG.KPIH.FW.A.0001.150803T1500Z-150804T0600Z/ /O.NEW.KPIH.FW.W.0001.150803T1500Z-150804T0300Z/ GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF/TWIN FALLS BLM SOUTH OF THE SNAKE RIVER- 145 PM MDT SUN AUG 2 2015 ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 9 PM MDT MONDAY FOR THUNDERSTORMS AND GUSTY WINDS FOR SOUTHEAST IDAHO FIRE WEATHER ZONE 427... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM TO 9 PM MDT MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...ALL OF FIRE WEATHER ZONE 427. * WIND...GUSTS OVER 30 MPH POSSIBLE. * THUNDERSTORMS...SCATTERED OR GREATER COVERAGE. * INITIALLY...STORMS WILL BE DRY. HOWEVER...THEY WILL TRANSITION TO WET BY MONDAY EVENING WITH GUSTY WINDS STILL A POTENTIAL RISK. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ IDZ413-032100- /O.UPG.KPIH.FW.A.0001.150803T1500Z-150804T0600Z/ /O.NEW.KPIH.FW.W.0001.150803T1500Z-150804T0300Z/ CARIBOU RANGE/CARIBOU NF- 145 PM MDT SUN AUG 2 2015 ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 9 PM MDT MONDAY FOR THUNDERSTORMS AND GUSTY WINDS SOUTHEAST IDAHO FIRE WEATHER ZONE 413 BELOW 5000FT... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM TO 9 PM MDT MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONE 413 BELOW 5000FT. * WIND...GUSTS OVER 30 MPH POSSIBLE. * THUNDERSTORMS...SCATTERED OR GREATER COVERAGE. * INITIALLY...STORMS WILL BE DRY. HOWEVER...THEY WILL TRANSITION TO A MIXTURE OF WET AND DRY BY LATE MONDAY EVENING WITH GUSTY WINDS STILL A POTENTIAL RISK. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$
2 follow-up statements
272 WWUS85 KPIH 031021 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 421 AM MDT MON AUG 3 2015 ...RED FLAG WARNING FOR THUNDERSTORMS AND GUSTY WINDS MONDAY MORNING THROUGH EVENING FOR SOUTHEAST IDAHO FIRE WEATHER ZONES 427 AND BELOW 5000FT IN ZONE 413... IDZ427-040300- /O.CON.KPIH.FW.W.0001.150803T1500Z-150804T0300Z/ GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF/TWIN FALLS BLM SOUTH OF THE SNAKE RIVER- 421 AM MDT MON AUG 3 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING FOR THUNDERSTORMS AND GUSTY WINDS FOR SOUTHEAST IDAHO FIRE WEATHER ZONE 427... * AFFECTED AREA...ALL OF FIRE WEATHER ZONE 427. * WIND...GUSTS OVER 30 MPH POSSIBLE. * THUNDERSTORMS...SCATTERED OR GREATER COVERAGE. * INITIALLY...STORMS WILL BE DRY. HOWEVER...THEY WILL TRANSITION TO WET BY THIS EVENING WITH GUSTY WINDS STILL A POTENTIAL RISK. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ IDZ413-040300- /O.CON.KPIH.FW.W.0001.150803T1500Z-150804T0300Z/ CARIBOU RANGE/CARIBOU NF- 421 AM MDT MON AUG 3 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING FOR THUNDERSTORMS AND GUSTY WINDS SOUTHEAST IDAHO FIRE WEATHER ZONE 413 BELOW 5000FT... * AFFECTED AREA...FIRE WEATHER ZONE 413 BELOW 5000FT. * WIND...GUSTS OVER 30 MPH POSSIBLE. * THUNDERSTORMS...SCATTERED OR GREATER COVERAGE. * INITIALLY...STORMS WILL BE DRY. HOWEVER...THEY WILL TRANSITION TO A MIXTURE OF WET AND DRY BY LATE THIS EVENING WITH GUSTY WINDS STILL A POTENTIAL RISK. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ MESSICK
792 WWUS85 KPIH 040138 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 738 PM MDT MON AUG 3 2015 ...RED FLAG WARNING FOR SOUTHEAST IDAHO FIRE WEATHER ZONES 427 AND BELOW 5000 FT IN ZONE 413 IS CANCELLED... IDZ413-427-040245- /O.CAN.KPIH.FW.W.0001.000000T0000Z-150804T0300Z/ CARIBOU RANGE/CARIBOU NF- GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF/TWIN FALLS BLM SOUTH OF THE SNAKE RIVER- 738 PM MDT MON AUG 3 2015 ...RED FLAG WARNING IS CANCELLED FOR FIRE WEATHER ZONES 413 AND 427... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE RED FLAG WARNING. THUNDERSTORM ACTIVITY IS NOT LIKELY TO BE SCATTERED OR WIDESPREAD OVERNIGHT THUS CONDITIONS FOR THE RED FLAG WARNING ARE NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Aug 2, 1:43 PM MDT, 2 minutes earlier.
Area forecast discussion, Aug 2, 1:43 PM MDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 143 PM MDT SUN AUG 2 2015 .DISCUSSION...A NUMBER OF LOCATIONS ALREADY BREAKING INTO THE 90S THIS AFTERNOON. SOME CLOUD BUILD UPS ALSO NOTED OVER THE MOUNTAINS NORTH OF SUN VALLEY...A LITTLE DIFFICULT TO TELL IF ANY OF THOSE WILL BE ABLE TO TURN INTO A THUNDERSTORMS. MAIN FOCUS IS ON SUB TROPICAL MOISTURE ACROSS NEVADA AND UTAH GRADUALLY MAKING A SWING THIS WAY. TIMING MOSTLY FAVORS DAY TIME MONDAY WITH POTENTIAL FOR SHOWERS AND ISOLATED THUNDERSTORMS DURING THE MORNING HOURS IN THE SOUTH CENTRAL HIGHLANDS. THE NAM MODEL IN PARTICULARLY IS SUGGESTING THE FLOW STRETCHES WEST AND EAST AS THE BAND MOVES UP TO IDAHO AND FAVORS THE WETTER THUNDERSTORMS FOCUSED OVER THE BEAR LAKE AREA AND CARIBOU HIGHLANDS. IN FACT THE GENERAL TREND SEEMS TO FAVOR THE BULK OF THE ACTIVITY MOVING NORTH ALONG THE EASTERN HIGHLANDS ALL THE WAY TO ISLAND PARK THROUGH ABOUT MIDNIGHT. ALONG THE EAST SIDE THROUGH THE CARIBOU HIGHLANDS AND BEAR LAKE AREA...WOULD NOT BE SURPRISED TO SEE SOME .25 TO .5 INCH RAIN AMOUNTS FROM A FEW THUNDERSTORMS. TEMPERATURES WILL PROBABLY DROP 10 TO 12 DEGREES MONDAY WITH ALL THE CLOUD COVER AND SHOWERS AROUND. TUESDAY WE HAVE INCREASING SOUTHWEST FLOW WITH EMBEDDED LITTLE DISTURBANCES TO TRIGGER SOME AFTERNOON THUNDERSTORMS. A STRONGER DISTURBANCE COMES THROUGH ON WEDNESDAY AND THE CHANCE OF SHOWERS AND THUNDERSTORMS WAS INCREASED. MODELS SO FAR HAVE THURSDAY AS THE DRIEST DAY AND THAT COULD BE SHORT LIVED. THE GFS IS VERY QUICK WITH ANOTHER DISTURBANCE OFF THE PACIFIC ON FRIDAY....WHILE OTHER MODELS ARE SLOWER AND FAVOR FRIDAY NIGHT AND SATURDAY. RS && .AVIATION...MOISTURE WILL CONTINUE TO INCREASE IN THE NEXT 24 HOURS AS A STORM APPROACHES FROM THE SOUTHWEST. WE ARE STILL WAITING TO SEE IF WE GET ISOLATED MOUNTAIN STORMS ESPECIALLY NEAR KSUN. RIGHT NOW...NOT MUCH IS HAPPENING OTHER THAN SOME CUMULUS DEVELOPMENT. SHOWERS AND THUNDERSTORMS WILL INCREASE FROM SOUTH TO NORTH STARTING BETWEEN 12-15Z MONDAY. WE HAVE VCSH IN FOR KBYI AND KPIH DURING THAT TIMEFRAME SHIFTING TO -SHRA VCTS OR -TSRA IN THE AFTERNOON. IT LOOKS LIKE KIDA AND KSUN SHOULD HOLD OFF UNTIL AFTER 18Z. EXPECT VFR WEATHER ALTHOUGH WITH HEAVIER CELLS...WE COULD SEE A DROP IN VISIBILITY AND CEILINGS AS WELL WINDS OVER 30KTS. BY LATE IN THE DAY...15-25KT WINDS WILL DEVELOP AROUND KBYI AS THE SYSTEM CLEARS TO THE NORTHEAST. KEYES && .FIRE WEATHER...THE MAIN PUSH FOR SHOWERS AND STORMS IS STILL ON TRACK FOR MONDAY AS THE STORM ITSELF MOVES OVER IDAHO. ACTIVITY SHOULD DEVELOP IN EARNEST AROUND 15Z IN THE SOUTHERN MOUNTAINS AND SPREAD NORTH AFTER THAT. SCATTERED OR GREATER COVERAGE IS FORECAST ACROSS THE SOUTHERN AND EASTERN MOUNTAINS WITH LESS ACROSS THE SNAKE PLAIN AND CENTRAL MOUNTAINS. THE FIRE WEATHER WATCH FOR ZONES 4278 AND 413 WILL BE UPGRADED TO A RED FLAG WARNING FROM 9AM TO 9PM. BASED ON SOME OF THE TRENDS...THE HIGHEST COVERAGE COULD END UP BEING CONFINED ACROSS THE SOUTHEAST CORNER UNDER THE STRONGEST PART OF THE SYSTEM. IF THAT ENDS UP BEING THE CASE...WE MAY NEED TO ADJUST THE RED FLAG TONIGHT OR TOMORROW. GUSTY WINDS OVER 30MPH ARE POSSIBLE WITH STRONGER STORMS. MOST STORMS WILL BE DRY IN THE BEGINNING BUT LATER IN THE DAY WE SHOULD SEE A MIX AND TRANSITIONING TO MOSTLY WET BY EVENING. WHERE WE GET HEAVIER CELLS TO DEVELOP AND WHERE WE GET MULTIPLE STORMS IN THE SAME LOCATION...AMOUNTS OF 0.20- 0.50 INCHES OF RAIN IS POSSIBLE AND EVEN LOCALLY HIGHER THAN THAT. STORM COVERAGE SHOULD BE LOWER ON TUESDAY BUT STILL AROUND AS WE WILL BE IN-BETWEEN STORMS. THERE WILL BE AN UPTICK ON WEDNESDAY AS THE NEXT LOW MOVES IN...BUT STILL SOME QUESTIONS ON WHERE THE HIGHER COVERAGE AREAS WILL BE. ONE MODEL SUGGEST EVERYTHING WILL BE FROM THE SNAKE PLAIN NORTH AND EAST...WHILE OTHERS SUGGEST ALL OF THE MOUNTAINS WILL GET HIT PRETTY GOOD BUT NOT MUCH IN THE PLAIN. WE SHOULD HAVE THAT SORTED IN THE NEXT 36-48 HOURS. KEYES && .PIH WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 9 AM TO 9 PM MDT MONDAY FOR IDZ413-427. &&
Nearby
Red Flag Warnings in Idaho, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.